MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that the power button was damaged due to physical stress.As a result of this damage on the camera section, there was a loss in water tightness.Upon further inspection, it was observed that the coating of the image guide serpentine was peeling due to deterioration.It was also observed that there was a pinhole on the biopsy channel causing a loss in water tightness due to a handling problem.It was observed that the bending angle in the up direction did not meet the standard value due to wear of the angle wire.It was also observed that the control unit was sticky due to water leakage caused by fluid invasion from the body control unit.Lastly, a dent was observed on the connecting tube due to physical stress.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the airway mobilescope had breakage of the camera section.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating of the image guide serpentine was peeling which, is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating of the insertion tube peeled off due to stress of repeated use, external factors and/or handling of the device.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16211668
Report Number9610595-2023-01019
Device Sequence Number4340865
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown